MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.103
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device.A visual and functional assessment was performed on the device which found that it passed all manufacturing specifications and was not the cause of the failure.The reported condition was not duplicated or confirmed.Therefore, an assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 3 of 4 for the same event: it was reported that during a veterinary tibial plateau leveling osteotomy (tplo) surgery on a canine, it was observed that the small battery drive device and three battery devices were not working while being used together.There was a five minute delay to the surgical procedure.A spare drill device was available to complete the surgery successfully.There was no human patient involvement as the device was used in a veterinary procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Device manufacture date: the device manufacture date was incorrect in the initial report.The device manufacture date has been updated from dec 10, 2014 to sep 24, 2014.The udi has been updated accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SMALL BATTERY DRIVE 14.4 VOLT LITHIUM IO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7079766
Report Number8030965-2017-50261
Device Sequence Number11246264
Product Code HWE
UDI-Device Identifier07611819408333
UDI-Public(01)07611819408333(11)141210(10)140616
Combination Product (Y/N)N
Initial Reporter StateWI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.103
Device Lot Number140616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1